MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS
Catalog Number 816022100
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that their biotestcell i-11 plus panel yielding negative reactions on tango infinity.The customer announced to provide a product sample of the allegedly defective lot of biotestcell i-11 plus for investigational testing.While our quality control laboratory was waiting for the complaint material, they tested their retention sample of the supposedly defective lot within the shelf-life.The retention sample was tested with three known antibodies (anti-k, anti-fya and anti-c).All reactions of the reagent red blood cells showed clearly positive reactions with the corresponding antibody.Furthermore, soldiscreen ii negative control and solidcreen ii control - also used by the customer - was tested.The positive and negative controls also showed correct results.We did not observe false negative reactions.Based on the ongoing investigation we are not in the position to provide a conclusive statement.Until now, the complaint samples were not provided for investigation and the retention sample reacted as expected.The analysis of the instrument data is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that their biotestcell i-11 plus panel yielded negative reactions on tango infinity.The customer announced to provide a product sample of the allegedly defective lot of biotestcell i-11 plus for investigational testing.While our quality control laboratory was waiting for the complaint material, they tested their retention sample of the supposedly defective lot within the shelf-life.The retention sample was tested with three known antibodies (anti-k, anti-fya and anti-c).All reagent red blood cells showed clearly positive reactions with the corresponding antibody.Furthermore, soldiscreen ii negative control and solidiscreen ii control - also used by the customer - were tested.The positive and negative controls also showed correct results.We did not observe false negative reactions.The customer provided the supposedly defective product biotestcell-i11 plus, ahg anti-igg sc ii and a patient sample (no.(b)(6)) for investigational testing.Our quality control laboratory tested the ahg anti-igg scii that was provided by the customer and a current lot of biotestcell-i11 plus (lot 9426011-00), because the complaint sample was already expired upon arrival.Again three known antibodies (anti-k, anti-fya and anti-c), scii neg.Control and scii control were tested and additionally the patient sample no.(b)(6) provided by the customer.In case of the known antibodies, all reactions of the rrbcs were clearly positive with the corresponding antibody.The positive and negative controls also showed correct results.We did not observe any false negative reactions.The provided ahg anti-igg scii reacted flawless.Sample no.(b)(6) showed the following results on tango infinity: of biotestcell i-11 plus, btc i-3 and i-5 came up with a 1+ pos.Result.When the patient sample was tested with ih-card anti-igg with ih-panel 11 and ih-panel 11 papain, some positive results were obtained, but they were not specific.To clarify whether a cold antibody is present, the patient sample was tested in the tube method.Based on the test results, a cold autoantibody is likely.Further tests could not be carried out due to a lack of sample material.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Instrument data of the affected tango infinity were analyzed for the dates from (b)(6) 2024 to (b)(6) 2024.The cell p11 reacted positive after the (b)(6) 2024 with other samples.The instrument data do not show any hint for an instrument related issue.Based on the results of the investigation, the complaint was classified as undetermined: the complaint sample of the supposedly defective product could not be tested within its shelf-life, but the retention sample reacted as expected.Furthermore the patient sample from the customer showed positive results.The most likely assumption is that patient no.(b)(6) has got a cold autoantibody.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL-I 11 PLUS
Common Device Name
BIOTESTCELL-I 11 PLUS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key19751250
Report Number9610824-2024-00027
Device Sequence Number13047752
Product Code QHT
UDI-Device Identifier07611969952441
UDI-Public(01)07611969952441(17)240701(10)9418011-00
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Catalogue Number816022100
Device Lot Number9418011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG ANTI-IGG, LOT 9331010-03; AHG ANTI-IGG, LOT 9331010-03; TANGO INFINITY, SN (B)(6); TANGO INFINITY, SN (B)(6)
Patient SexUnknown